Hands for Life offers free training in CPR and using AED

Weston EMTs Zach Galasinski, Kristen Papen, Caroline Braden (with Brad the mannequin), Nisan Eventoff, and Julia Braden

Weston EMTs Zach Galasinski, Kristen Papen, Caroline Braden (with Brad the mannequin), Nisan Eventoff, and Julia Braden

So how do you get started in learning CPR and how to use an AED?

A first step would be to attend the Hands for Life Westport, Weston, Wilton 2015 event, a free, tri-town communitywide Hands-Only CPR and AED training session on Sunday, May 3, at the Westport YMCA.

People of all ages are welcome to come to the YMCA anytime between 10 and 4 to learn Hands-Only CPR (cardiopulmonary resuscitation) and how to use an AED (automated external defibrillator) in just 15 minutes, organizers report. No registration is required.

More information is available at HandsForLife.org, or contact Hands for Life Westport Weston Wilton Committee Chair Nancy Capelle at 203-216-1509 or [email protected]

Why learn CPR?

The Hands for Life organization has provided the following advice to The Forum.

When you think about administering CPR and using an AED, you may envision yourself kneeling next to an elderly gentleman in the aisle of a store or the sidewalk pavement.  While a scenario such as this is certainly a possibility, the reality is that the circumstances as well as the victim will likely be what you least expect.

Some adults and children have severe environmental and food allergies. To your son, the sting of a bee or a bite of a peanut butter sandwich may cause a life-threatening reaction called anaphylaxis. His airway swells and he has difficulty breathing. Administering epinephrine with an EpiPen can counteract the suffocating condition. But what if you don’t have one or the one you have doesn’t work? Asthma can cause a similar medical emergency, but for different reasons. Chronic airway inflammation and narrowing of the bronchial tubes produces coughing, wheezing and difficulty breathing. The administration of an inhaler containing anti-inflammatory drugs may ease his distress. But what if it doesn’t? Potentially, your son will stop breathing and this respiratory arrest will quickly lead to cardiac arrest.

More of this advice appears online at TheWestonForum.com.

About author

By participating in the comments section of this site you are agreeing to our Privacy Policy and User Agreement

© HAN Network. All rights reserved. The Weston Forum, 16 Bailey Avenue, Ridgefield, CT 06877

Designed by WPSHOWER

Powered by WordPress